Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 20, 2015, 1:14 PM EDT for Adams County, Cumberland County, York County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2015, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 20, 2015, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, PA, Cumberland County, PA, York County, PA
The radar
The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:20 PM EDT | FLASH FLOOD | Biglerville, PA | WATER RESCUES IN BIGLERVILLE ON E. YORK ST. RESIDENTS BEING TAKEN OUT OF APARTMENT BUILDING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
587
WGUS51 KCTP 201714
FFWCTP
PAC001-041-133-202015-
/O.NEW.KCTP.FF.W.0015.150820T1714Z-150820T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 108 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
PRODUCING TORRENTIAL RAIN...FALLING AT THE RATES OF 2 TO 3 INCHES
PER HOUR ACROSS CENTRAL AND NORTHERN ADAMS COUNTY. UP TO THREE
INCHES OF RAIN HAS ALREADY FALLEN SINCE 1030 AM NEAR CASHTOWN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARLISLE...GETTYSBURG...HANOVER...ASPERS...BOILING SPRINGS...
BONNEAUVILLE...CARROLL VALLEY...CASHTOWN...DILLSBURG...EAST
BERLIN...HAMPTON...LAKE HERITAGE...LAKE MEADE...LITTLESTOWN...
MCSHERRYSTOWN...MOUNT HOLLY SPRINGS...NEW OXFORD...ORRTANNA...
SIDDONSBURG AND ABBOTTSTOWN.
ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES IS LIKELY ACROSS PARTS OF
THE WARNED AREA BY 3 PM...ESPECIALLY NEAR AND JUST TO THE EAST OF
ROUTE 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4019 7723 4017 7687 3972 7703 3972 7742
$$
LAMBERT/EVANEGO/HAGNER/KEARNS1 follow-up statement
619 WGUS71 KCTP 201849 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU AUG 20 2015 PAC001-041-133-202015- /O.CON.KCTP.FF.W.0015.000000T0000Z-150820T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUMBERLAND PA-YORK PA-ADAMS PA- 249 PM EDT THU AUG 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL CUMBERLAND...NORTHWESTERN YORK AND ADAMS COUNTIES... AT 244 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN HAVE LARGELY MOVED EAST OF THE WARNED AREA. HOWEVER...RAINWATER CONTINUES TO DRAIN INTO AREA STREAMS AND LOW- LYING AREAS. ADDITONALLY...ONGOING FLOODING MAY CONTINUE FOR A SHORT WHILE LONGER. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CARLISLE...GETTYSBURG...HANOVER...BOILING SPRINGS...CARROLL VALLEY...CASHTOWN...DILLSBURG...EAST BERLIN... LITTLESTOWN...MCSHERRYSTOWN...MOUNT HOLLY SPRINGS...NEW OXFORD...ORRTANNA...AND ABBOTTSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4019 7723 4017 7687 3972 7703 3972 7742 $$ EVANEGO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:40 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 20, 12:40 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1240 PM EDT THU AUG 20 2015 .SYNOPSIS... AN ELEVATED RISK FOR HEAVY TO EXCESSIVE RAINFALL WILL EXIST ACROSS MUCH OF CENTRAL PENNSYLVANIA THROUGH THIS AFTERNOON INTO EARLY TONIGHT. LOCALIZED FLASH FLOODING AND DAMAGING WIND GUSTS ARE POSSIBLE. IMPROVING CONDITIONS FROM WEST TO EAST ARE EXPECTED BY FRIDAY WITH FAIR WEATHER AND LOWER HUMIDITY TO START THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... DEEP-LAYER FORCING WILL BE FOCUSED ACROSS CENTRAL PENN AND THE SUSQ VALLEY FOR SEVERAL HOURS THIS AFTERNOON IN RESPONSE TO THE APPROACHING R.E. REGION OF AN UPPER LEVEL JET AND SFC COLD FRONT. CLUSTERS OF HEAVY SHOWERS /WITH POTENTIALLY EXCESSIVE RAINFALL RATES AND MINOR FLOODING/ WILL BE LIFTING NNE ACROSS THE CWA THROUGH THIS AFTERNOON /AND THROUGH ABOUT 01Z ACROSS THE FAR ERN ZONES/. THE INCREASINGLY NORTH-SOUTH ORIENTATION OF THE SHOWERS JUST WEST OF THE LOWER SUSQ VALLEY AND RAINFL OF 1.5 TO 2 INCHES OVER THE PAST 2-3 HOURS ACROSS PORTIONS OF ADAMS...FULTON...FRANKLIN AND CUMBERLAND...HAS US A BIT CONCERNED FOR THE POTENTIAL OF VERY LOCALIZED FLASH FLOODING IN AREAS THAT SEE TRAINING HVY SHRA/TSRA. CONSIDERING THE ABOVE....AND THE FACT THAT 3-12 HOUR FLASH FLOOD GUIDANCE TO BEGIN THE EVENT WAS VERY HIGH AT 3-4.5 INCHES /WITH ONE- HOUR AMOUNTS OF 2.5-3 INCHES/...DON/T THINK WE'LL SEE MORE THAN SOME NUISANCE PONDING/MINOR FLOODING PROBLEMS IN MOST PLACES. AGAIN THE TARGET AREA FOR THE HEAVIEST RAIN...WHERE A FEW SPOTS COULD PICK UP 3-4 INCHES...IS BETWEEN RT 15 AND I81 THROUGH 19Z...THEN ACROSS THE SUSQ MAINSTEM AND POINTS TO THE EAST LATE THIS AFTERNOON AND THIS EVENING. SPC/S DAY 1 SVR THREAT IS IN THE MARGINAL CATEGORY...WITH EVEN A 2 PERCENT RISK OF A WEAK TORNADO. 0-1 KM SHEAR IS GENERALLY 15KTS OR LESS...BUT THERE ARE SOME 0-3 KM HELICITY VALUES OF 100-150 M2/S2 OVER AND EAST OF THE SUSQ VALLEY THIS AFTERNOON WHEN WE STRETCH THE LAYER TO 0-3 KM AND TAP SOME OF THE STRONGER SOUTHERLY WINDS /25 KTS OR GREATER/ RESIDING AOA 850 MB. PREVIOUS MID MORNING DISCUSSION FOLLOWS... WV STLT LOOP SHOWS AN IMPRESSIVE MID-UPPER LEVEL TROUGH FOR AUGUST PIVOTING NEWD THRU THE WRN GREAT LAKES. THE ASSOCIATED SFC LOW MOVING NORTH OF LAKE SUPERIOR INTO SRN ONTARIO WILL CONTINUE TO LIFT NWD INTO JAMES/HUDSON BAY WHILE ITS TRAILING COLD FRONT SHIFTS EWD FROM THE OH VLY ACROSS THE APPALACHIANS INTO NEW ENGLAND AND ALONG THE MID ATLC COAST BY THE END OF THE PERIOD. THE ATMOSPHERE AHEAD OF THE COLD FRONT IS WARM AND VERY MOIST WITH THE MODELS CONTINUING TO INDICATE STRONG MOISTURE TRANSPORT OF VERY HIGH PW AIR /2+ INCH PWS/ INTO CENTRAL PA. LARGE SCALE FORCING ALOFT IS MORE THAN SUFFICIENT AND THE OVERALL SYNOPTIC PATTERN SIMILAR TO MADDOX SYNOPTIC TYPE IS VERY CONDUCIVE FOR HEAVY RAINFALL IN THE MID ATLC REGION. GIVEN PW VALUES 2-3 SD ABOVE AVG AND STRONG SOUTHERLY LOW LEVEL FLOW...A HEAVY TO EXCESSIVE RAINFALL RISK AND LOCALIZED FLASH FLOOD THREAT WILL EXIST THROUGH THE AFTERNOON AND INTO TONIGHT. THE MODELS SHOW BANDS OF STRONG LOW LEVEL CONVERGENCE ALONG/AHEAD OF THE COLD FRONT PRODUCING ROUNDS/LINES OF CONVECTION WITH SOME NORTH-SOUTH BACKBUILDING/TRAINING POSSIBLE. 1-3HR FFG VALUES ARE RATHER HIGH ACROSS THE CENTRAL MTNS INTO THE SUSQ VALLEY DUE TO THE RECENT DRY SPELL/ANTECEDENT CONDITIONS. THE MODEL GUIDANCE SEEMS TO BE FOCUSING THE GREATEST POTENTIAL FOR +RA/FF OVER THIS AREA. PRIMARILY USED WPC GUIDANCE FOR QPF WHICH HAS AREA AVGS RANGING FROM 0.50-1.00 INCH ACROSS THE ALLEGHENIES TO 1.00-2.00 INCHES OVER CENTRAL AND EASTERN PORTIONS OF THE CWA. WHAT IS MOST CONCERNING IS IN THE OUTPUT OF THE HIRES CONVECTIVE ALLOWING MODELS WHICH SHOW INTENSE SHORT DURATION RAINFALL RATES WITH POINT QPF AMTS IN THE 3-5+ INCH RANGE. THESE MORE AGGRESSIVE SOLNS ARE USUALLY A GOOD INDICATOR FOR MAXIMUM OR EXTREME AMTS...BUT CERTAINLY NOT OUT OF THE QUESTION GIVEN THE PATTERN AND THE AMT OF DEEP MOISTURE AVAILABLE. A FF WATCH MAY BE NEEDED LATER TODAY AS THE EVENT BEGINS TO UNFOLD. CONFIDENCE IS LOW IN PINPOINTING A LOCATION THIS FAR IN ADVANCE. DESPITE A STRONG FLOW OF DEEP MOISTURE INTO THE AREA...STEADY STORM MOTIONS COMBINED WITH THE RELATIVELY HIGH FFG VALUES/RECENT DRY SPELL CONTRIBUTED TO A DECISION NOT TO ISSUE A FF WATCH. WILL CONTINUE TO HIGHLIGHT HEAVY RAIN/FF RISK IN HWO AND SOCIAL MEDIA POSTS. A SECONDARY CONCERN IS POTENTIAL FOR ISOLATED STRONG TO DAMAGING WIND GUSTS. SPC HAS ADDED A MARGINAL RISK FOR TODAY ALTHOUGH WEAK INSTABILITY/LIMITED SFC HEATING AND POOR LAPSE RATES SUGGEST SEVERE WIND PROBABILITIES WILL REMAIN LOW. LOW-MID LEVEL DIRECTIONAL SHEAR WILL BE GREATEST ACROSS CENTRAL/EASTERN PA SUGGESTING SOME POTENTIAL FOR A BRIEF SPIN-UP TORNADO. HOWEVER THE VERTICAL SHEAR PROFILE IS MAINLY SUPPORTIVE OF LINEAR STORM MODES WITH LOCALLY STRONG WINDS THE PRIMARY THREAT. ACTIVE WEATHER SHOULD PEAK IN THE AFTERNOON/EVENING TIMEFRAME BEFORE THINGS START TO IMPROVE FROM WEST TO EAST. THE HEAVY RAIN THREAT SHOULD SHIFT EWD WITH TIME AND SHOULD COME TO AN END AFTER MIDNIGHT OVER THE FAR ERN ZONES ADJACENT TO BGM/PHI. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... THE FRONT IS EXPECTED TO SLOW AND EVENTUALLY STALL OUT AS IT NEARS THE MID ATLC COAST...IN RESPONSE TO STRONG N. ATLC UPPER RIDGE AND UPPER/NON-TROPICAL LOW NEAR BERMUDA. THEREFORE THE ONLY CONCERN THIS PERIOD WILL BE OVER THE FAR ERN ZONES WHERE SHOWER ACTIVITY MAY LINGER INTO FRIDAY OR RETURN LATER IN THE WEEKEND. BUT MOST OF THE AREA WILL DRY OUT FROM WEST TO EAST AS LOW PW AIR MOVES IN. IT SHOULD BE A VERY NICE WEEKEND OVERALL WITH LOWER HUMIDITY AND NEAR-SEASONAL TEMPERATURES. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE NEXT COLD FRONT IS FCST TO ARRIVE ON MONDAY WITH A CHC OF SHOWERS/TSTMS...BEFORE ANOTHER PUSH OF COOLER AND DRIER AIR OVERSPREADS THE AREA INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... MOIST SERLY FLOW ASCENDING THE HIGHER TERRAIN OF CENTRAL PA IS COMBINING WITH INCREASINGLY STRONG DEEP-LAYER LIFT AND AN APPROACHING COLD FRONT TO RESULT IN SEVERAL LARGE CLUSTERS OF HEAVY SHOWERS AND EMBEDDED TSRA. MVFR WILL BE THE PREDOMINANT CATEGORY THIS AFTERNOON...WITH PERIODS OF IFR CIGS AND VSBYS IN HEAVY SHOWERS/BRIEF TSRA. A RETURN TO VFR CONDS APPEARS LIKELY ACROSS THE WESTERN HALF OF PA BY 00Z FRIDAY...AS A DRIER WEST FLOW ARRIVES IN WAKE OF THE COLD FRONT. HOWEVER...THE SLOW MOVING FRONT COULD CREATE LINGERING SHRA AND POSSIBLE REDUCTIONS INTO THE EVENING OVER THE EASTERN HALF OF THE STATE. OUTLOOK... FRI...AM FOG POSS KBFD. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...FITZGERALD/LAMBERT
Hazardous weather outlook, Aug 20, 2:48 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 AM EDT THU AUG 20 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-210700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 248 AM EDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK FOR EXCESSIVE RAINFALL THIS AFTERNOON INTO EARLY TONIGHT...ESPECIALLY FROM THE CENTRAL MOUNTAINS EASTWARD INTO THE SUSQUEHANNA VALLEY. TORRENTIAL DOWNPOURS MAY RESULT IN LOCALIZED FLASH FLOODING. ISOLATED STRONG TO LOCALLY DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE THROUGH THIS AFTERNOON INTO THE EARLY EVENING. THE HEAVY RAIN RISK APPEARS PROBABLE...WITH LOWER CONFIDENCE IN THE POTENTIAL FOR DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 10:46 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1046 AM EDT THU AUG 20 2015
PAZ026>028-034>036-056-063-064-201615-
CUMBERLAND PA-MIFFLIN PA-BEDFORD PA-JUNIATA PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-ADAMS PA-PERRY PA-
1046 AM EDT THU AUG 20 2015
...SPECIAL WEATHER STATEMENT...
AT 1040 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH STRONG WIND
GUSTS ALONG A LINE EXTENDING FROM NEAR ENTRIKEN TO NEAR
MARTINSBURG...AND MOVING NORTHEAST AT 40 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE SHOWERS. THE STRONGEST
WINDS SHOULD BE ALONG AND SOUTH OF INTERSTATE 81. UP TO THREE-
QUARTERS OF AN INCH COULD FALL IN THE AFFECTED AREAS OVER A SHORT
PERIOD OF TIME...CAUSING SOME PONDING ON ROADWAYS AND MINOR RISES IN
SMALL STREAMS.
THESE SHOWERS WILL BE NEAR...
TROUGH CREEK STATE PARK AND ENTRIKEN AROUND 1045 AM EDT.
RAYSTOWN DAM AROUND 1050 AM EDT.
HUNTINGDON AROUND 1055 AM EDT.
CLAYLICK AROUND 1100 AM EDT.
MERCERSBURG AROUND 1105 AM EDT.
GREENCASTLE AROUND 1110 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ARENDTSVILLE...
ATKINSON MILLS...BARRVILLE...BENDERSVILLE AND BIGLERVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 164 TO 220.
INTERSTATE 81 FROM MILE MARKERS 0 TO 42.
LAT...LON 3972 7817 4026 7828 4033 7824 4040 7819
4073 7767 4085 7736 4070 7735 4070 7734
3972 7719
TIME...MOT...LOC 1440Z 218DEG 44KT 4037 7819 3952 7805
KEARNSSpecial weather statement, Aug 20, 12:05 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 PM EDT THU AUG 20 2015
PAZ027-028-036-050-056-057-063>065-201730-
CUMBERLAND PA-MIFFLIN PA-JUNIATA PA-YORK PA-FRANKLIN PA-SNYDER PA-
DAUPHIN PA-ADAMS PA-PERRY PA-
1205 PM EDT THU AUG 20 2015
...SPECIAL WEATHER STATEMENT...
AT 1200 PM EDT...DOPPLER RADAR INDICATED SEVERAL BANDS OF HEAVY
SHOWERS AND EMBEDDED THUNDERSTORMS. THE WESTERN-MOST LINE EXTENDED
FROM NEAR BELLEVILLE TO NEAR SCOTLAND TO MOUNT LENA...AND WAS MOVING
NORTHEAST AT 20 MPH. ADDITIONAL...NORTHWARD MOVING SHOWERS AND
THUNDERSTORMS WERE OCCURRING AHEAD OF THIS LINE JUST WEST OF
SELINSGROVE...HARRISBURG AND YORK.
BRIEF AND HIGHLY LOCALIZED 30 TO 40 MPH WIND GUSTS WILL BE POSSIBLE
WITH THESE THUNDERSTORMS. TORRENTIAL RAINFALL OF OVER ONE INCH IN
JUST 20 TO 30 MINUTES IS ALSO POSSIBLE.
THE TORRENTIAL RAINFALL WILL BE NEAR...
ALLENSVILLE AROUND 1205 PM EDT.
SHIPPENSBURG...BELLEVILLE AND STRODES MILLS AROUND 1210 PM EDT.
WALNUT BOTTOM...LEWISTOWN AND JUNIATA TERRACE AROUND 1230 PM EDT.
YEAGERTOWN...BURNHAM AND REEDSVILLE AROUND 1235 PM EDT.
PINE GROVE FURNACE AROUND 1240 PM EDT.
NEWVILLE AROUND 1245 PM EDT.
OTHER LOCATIONS IMPACTED BY THE TORRENTIAL RAINFALL INCLUDE
ARENDTSVILLE...ATKINSON MILLS...BEAVERTOWN...BENDERSVILLE AND
BIGLERVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 196 TO 241.
INTERSTATE 81 FROM MILE MARKERS 15 TO 67.
INTERSTATE 83 FROM MILE MARKERS 40 TO 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD. BE ESPECIALLY AWARE OF HYDROPLANING AND
LOSING STEERING CONTROL WHILE DRIVING...FROM EXCESSIVE AMOUNTS OF
WATER BETWEEN YOUR TIRES AND THE ROADWAY.
&&
LAT...LON 3996 7764 4023 7773 4026 7770 4038 7775
4038 7778 4056 7784 4060 7779 4088 7697
4068 7692 4063 7695 4060 7691 4025 7686
3972 7712 3972 7766
TIME...MOT...LOC 1600Z 234DEG 17KT 4056 7775 4000 7757 3956 7762
LAMBERTSpecial weather statement, Aug 20, 12:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 PM EDT THU AUG 20 2015
PAZ064-065-201745-
YORK PA-ADAMS PA-
1243 PM EDT THU AUG 20 2015
...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT YORK...
AND ADAMS COUNTIES UNTIL 145 PM EDT...
AT 1242 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
ASPERS...MOVING NORTHEAST AT 20 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM. TORRENTIAL RAINFALL IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
THUNDERSTORM.
THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
HAMPTON AROUND 100 PM EDT.
LAKE MEADE AROUND 110 PM EDT.
DILLSBURG AROUND 125 PM EDT.
DOVER AROUND 135 PM EDT.
SIDDONSBURG AROUND 140 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE BIGLERVILLE...FRANKLINTOWN...HEIDLERSBURG...
HUNTERSTOWN AND WELLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3993 7729 4014 7705 4015 7703 4016 7697
4016 7692 4005 7676 3985 7719
TIME...MOT...LOC 1642Z 229DEG 16KT 3992 7717
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:46 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 1 more | 89 min |
| Aug 20, 12:05 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Juniata, Mifflin, Perry, Snyder | 85 min |
| Aug 20, 12:29 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| Aug 20, 12:43 PM EDT | Special Weather Statement | CTP | Adams | 62 min |
| Aug 20, 1:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, York | 57 min |
| Aug 20, 2:37 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
| Aug 20, 2:53 PM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 9 hr |
| Aug 20, 3:06 PM EDT | Special Weather Statement | CTP | Lancaster | 54 min |
| Aug 20, 3:56 PM EDT | Special Weather Statement | CTP | Clinton, Franklin, Fulton, Juniata, Lycoming, Mifflin and 3 more | 79 min |
| Aug 20, 4:34 PM EDT | Special Weather Statement | CTP | Lancaster, Lebanon | 41 min |
| Aug 20, 4:43 PM EDT | Special Weather Statement | CTP | Union | 47 min |
| Aug 20, 5:18 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Aug 20, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry, Snyder | 56 min |
| Aug 20, 5:29 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 2 more | 3 hr |
| Aug 20, 5:48 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming, Tioga, Union | 117 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.